Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2019, 8:36 PM EDT for Decatur County, Seminole County, Georgia; Gadsden County, Jackson County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2019, 8:36 PM EDT (00:36 UTC)
- Expired
- Jul 7, 2019, 9:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Jackson County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:45 PM EDT | TSTM WND DMG | 1 Se Hardin Heights, FL | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WUUS52 KTAE 080036
SVRTAE
FLC039-063-GAC087-253-080100-
/O.NEW.KTAE.SV.W.0182.190708T0036Z-190708T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
836 PM EDT Sun Jul 7 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in the Panhandle of Florida...
Northwestern Gadsden County in Big Bend of Florida...
Southern Decatur County in southwestern Georgia...
Central Seminole County in southwestern Georgia...
* Until 900 PM EDT/800 PM CDT/.
* At 836 PM EDT/736 PM CDT/, a severe thunderstorm was located over
Chattahoochee, or 18 miles northwest of Quincy, moving northeast at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Bainbridge, Greensboro, West Bainbridge, Chattahoochee,
Sneads, Gretna, Grand Ridge, Hanover, Reynoldsville, Douglas City,
Rosedale, Recovery, Santa Clara, Jinks, Quincy Airport, Seminole
State Park, Desser, Mount Pleasant and Hardin Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3097 8447 3052 8454 3059 8489 3060 8489
3061 8495 3062 8502 3092 8496
TIME...MOT...LOC 0036Z 239DEG 11KT 3069 8487
HAIL...<.75IN
WIND...60MPH
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:43 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 7, 7:43 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 743 PM EDT Sun Jul 7 2019 .UPDATE... Scattered convection will subside shortly after sunset. No significant changes were made to the forecast for tonight during the evening update. && .AVIATION... [Through 00Z Tuesday] Convection is currently scattered going into the evening hours. Activity will subside shortly after sunset. For the most part, VFR conditions are expected outside of thunderstorms. Patchy fog is possible tonight. Showers and thunderstorms will be scattered again tomorrow afternoon and evening. && .PREV DISCUSSION [336 PM EDT]... .NEAR TERM [Through Tonight]... A weak surface trough continues to aid in the initiation of showers and thunderstorms basically across the area outside of SE AL. The storms along the Big Bend coast are starting to push out outflows so thunderstorm coverage will start to spread north. Additional outflows are moving into SE AL at this time and should initiate some storms in the next hour. It looks like a few storms may linger overnight and should generally dissipate by midnight. Lows will be in the low to mid 70s. .SHORT TERM [Monday Through Tuesday Night]... The upper low/vort max that is over northern Alabama will move south through Alabama on Monday and be somewhere over our CWA by the afternoon. This, combined with the PW values over 2 inches, will once again initiate scattered to numerous storms. Right now the highest rainfall amounts are east of Tallahassee but if the low tracks farther west, the highest rainfall could shift west as well. Similar conditions exist for Tuesday with the eventual location of the low (Big Bend for GFS but offshore Apalachicola for the ECMWF) will impact if the highest rainfall is farther east or more widespread. Highs Monday and Tuesday will be in the lower 90 east and mid 90s west. Heat indices Monday will be 102-105 and 103-108 Tuesday. It's likely a few isolated locations each day will reach heat advisory, with Tuesday seeing a higher likelihood. Both days ultimately depend on cloud cover and rainfall. .LONG TERM [Wednesday Through Sunday]... The long term is really the interesting period this week and unfortunately, we're seeing a direct North American (GFS, CMC, NAM) and European (ECMWF, UKMET) split in the models in regards to the evolution of the upper vort max and potential tropical development in the Gulf. The GFS brings it south, offshore, Wednesday night and brings it back straight north into the Big Bend of FL and GA Friday night. The ECMWF also has it offshore by Wednesday but tracks it due West, moving into west TX or LA. This was a huge shift west on the 12z ECMWF to note (good news for us) but it has been the most consistent in developing the system so NHC/WPC have been leaning that way. Impacts here locally still are heavy rainfall and deteriorating marine conditions, even Mon/Tues could have heavy rainfall as it moves south. Neither system looks to have wind impacts, although if the system strengthens, either side of the CWA could have stronger winds depending on the model. For now, strongest winds look offshore. If the GFS is correct, the eastern half will have more rain than the general 4-7 inches predicted right now. The ECMWF, less rain. The differences in the models relate to the wind shear and direction at the upper levels as the system moves over the open waters with the ECMWF being more favorable for development. At this time, we will have to continue to wait to see how it develops over the next few days for any more details. .MARINE... West northwest winds around 10 to 15 knots continue at least through Tuesday night with scattered showers and thunderstorms each day. An upper low then moves offshore over the waters with the potential for development into a tropical system. For now, the forecast calls for winds to increase to 20 knots with seas up to 9 feet but that could go higher depending on where the system develops. .FIRE WEATHER... Humid conditions will preclude any red flag concerns for the foreseeable future. Regular wetting rains are expected to keep fuels quite moist. Patchy fog is possible again tonight. .HYDROLOGY... A somewhat typical scattering of storms is expected through early next week with a normal threat for isolated flooding in urban areas where slow moving could result in quick rainfall accumulations. Beginning mid-week, the forecast will depend on the evolution of an area of low pressure forecast to enter the northeast Gulf. Widespread average amounts on the order of 4-7 inches are possible along the immediate coast, with isolated higher amounts possible. These numbers are subject to change considerably in both the upward or downward direction. Needless to say, the flood threat becomes more elevated as we head towards the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 75 94 76 / 40 50 30 60 40 Panama City 78 91 79 91 79 / 50 30 30 40 40 Dothan 74 95 75 96 76 / 40 40 30 40 20 Albany 75 92 76 93 76 / 60 60 40 50 30 Valdosta 74 92 75 92 75 / 30 60 40 70 40 Cross City 76 92 77 90 76 / 50 50 40 60 40 Apalachicola 79 92 79 91 78 / 30 30 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...McD NEAR TERM...LN SHORT TERM...LN LONG TERM...LN AVIATION...McD MARINE...LN FIRE WEATHER...Wool HYDROLOGY...LN
In the hours before
Special weather statement, Jul 7, 6:19 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
519 PM CDT Sun Jul 7 2019
ALZ065-072315-
Coffee AL-
519 PM CDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 615 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or 13 miles south of Luverne, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Curtis, Carl Folsom A/p, Turner Crossroads, Lowry Mill,
Camp Humming Hills, Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa,
Clowers Crossroads, Arcus, Enterprise Municipal A/P and Woodland
Grove Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3161 8580 3123 8584 3137 8620
TIME...MOT...LOC 2218Z 282DEG 27KT 3152 8629
18-WOOLSpecial weather statement, Jul 7, 6:26 PM EDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 526 PM CDT Sun Jul 7 2019 FLZ007-008-108-072330- Central Walton FL-South Walton FL-North Walton FL- 526 PM CDT Sun Jul 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL 630 PM CDT... At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near Eglin Air Force Base, or 10 miles west of De Funiak Springs, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eglin Air Force Base, Freeport, Portland, Pleasant Ridge, Alpine Heights, New Home and Mossy Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8639 3076 8618 3051 8612 3050 8639 TIME...MOT...LOC 2226Z 358DEG 7KT 3069 8629 18-WOOL
Special weather statement, Jul 7, 8:07 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
707 PM CDT Sun Jul 7 2019
FLZ012-013-080100-
Inland Bay FL-Calhoun FL-
707 PM CDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND WESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 800 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Blountstown, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Betts, Moose Pond, Clarksville, Center Lake, Red Oak, Fountain,
Frink, Saunders and Camps Head.
LAT...LON 3057 8539 3057 8525 3046 8510 3029 8525
3045 8549
TIME...MOT...LOC 0007Z 302DEG 19KT 3049 8536
04-MCDSpecial weather statement, Jul 7, 8:17 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
817 PM EDT Sun Jul 7 2019
FLZ013-016-026-080045-
Liberty FL-Gadsden FL-Calhoun FL-
817 PM EDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...WEST CENTRAL GADSDEN AND NORTHWESTERN
LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 845 PM EDT/745 PM
CDT/...
At 817 PM EDT/717 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Blountstown, Bristol, Rock Bluff, Red Oak, Ocheesee, Juniper, Selman,
Chipola, Henderson Mill, Kennys Mill, Nettle Ridge, Woods,
Blountstown Airport, Macedonia, Torreya State Park, Hugh Creek,
Durham and Roy.
LAT...LON 3044 8518 3061 8504 3061 8497 3055 8474
3024 8495
TIME...MOT...LOC 0017Z 302DEG 19KT 3052 8509
04-MCDSpecial weather statement, Jul 7, 8:27 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
827 PM EDT Sun Jul 7 2019
GAZ144-145-156>158-080115-
Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
827 PM EDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...MITCHELL...
SOUTH CENTRAL BAKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 915 PM
EDT...
At 826 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Bainbridge, moving southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newton, Bainbridge, Cairo, Pelham, Camilla, Ochlocknee, Whigham, West
Bainbridge, Attapulgus, Sale City, Climax, Hanover, Capel, Cotton,
Rocky Hill, Recovery, Decatur Co A/P, Harrells Still, Laingkat and
Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8401 3074 8409 3068 8427 3073 8479
3108 8457 3108 8454 3112 8454 3131 8442
3131 8400
TIME...MOT...LOC 0026Z 292DEG 21KT 3101 8446
72-BUNKERSpecial weather statement, Jul 7, 8:35 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
835 PM EDT Sun Jul 7 2019
FLZ011-016-GAZ155-156-080115-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
835 PM EDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...SOUTHWESTERN DECATUR AND CENTRAL SEMINOLE COUNTIES UNTIL
915 PM EDT/815 PM CDT/...
At 834 PM EDT/734 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 20 miles northwest of Quincy,
moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Quincy, Bainbridge, Greensboro, West Bainbridge, Chattahoochee,
Sneads, Gretna, Grand Ridge, Hanover, Reynoldsville, Douglas City,
Rosedale, Recovery, Jinks, Sawdust, Seminole State Park, Desser,
Mount Pleasant, Hardin Heights and Faceville.
LAT...LON 3096 8453 3051 8459 3059 8489 3060 8489
3061 8494 3063 8502 3094 8499
TIME...MOT...LOC 0034Z 239DEG 11KT 3073 8488
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:27 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Mitchell | 48 min |
| Jul 7, 8:35 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 40 min |
| Jul 7, 8:49 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Mitchell, Thomas, Worth | 41 min |
| Jul 7, 8:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole, Thomas | 37 min |
| Jul 7, 9:23 PM EDT | Special Weather Statement | TAE | Tift | 52 min |
| Jul 7, 8:07 PM EDT | Special Weather Statement | TAE | Calhoun | 53 min |
| Jul 7, 8:17 PM EDT | Special Weather Statement | TAE | Liberty | 28 min |
| Jul 7, 8:29 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 31 min |
| Jul 7, 8:55 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Leon, Liberty, Wakulla | 35 min |
| Jul 7, 9:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 7, 9:29 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 46 min |
| Jul 7, 11:44 PM EDT | Special Marine Warning | TAE | 31 min | |
| Jul 7, 11:47 PM EDT | Special Weather Statement | TAE | Dixie | 28 min |
| Jul 8, 4:20 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 25 hr |
| Jul 8, 4:34 PM EDT | Special Weather Statement | TAE | Bay | 41 min |
| Jul 8, 4:53 PM EDT | Special Weather Statement | TAE | Gulf | 52 min |
| Jul 8, 5:56 PM EDT | Special Marine Warning | TAE | 64 min | |
| Jul 8, 6:58 PM EDT | Special Marine Warning | TAE | 33 min | |
| Jul 8, 7:59 PM EDT | Special Weather Statement | TAE | Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.